MAUDE Adverse Event Report: DEPUY SPINE INC VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR

DEPUY SPINE INC VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR
Model Number 286740020
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, during a spinal fusion (t9) for the spinal trauma the screw part of the distracter that operates to fix the angle of the extension sleeve became stuck after being tightened and loosened several times with the handle for adjustment of the correction.Procedure was completed successfully without any surgical delay.When the sales rep checked the device after the surgery, one screw part could not be turned with a screwdriver.The angle of the extension sleeve could not be fixed.No further information is available.This report is for one (1) viper3d compressor/distractor.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a review of the receiving inspection (ri) for viper3d compressor/distractor was conducted identifying that lot number gm4286802 was released in two batches batch1: released on 25 february 2015 with no discrepancies.Batch2: released on 02 august 2016 with no discrepancies.Supplier: (b)(6).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.The viper3d compressor/distractor was returned and received at us customer quality (cq).No issues were observed during visual inspection of the complaint device.A dimensional inspection was not performed for the viper3d compressor/distractor since complaint condition was not applicable.During functional test, the device was able able to lock and was functioning as expected during the distraction.The main body device was able to move and was functioning in all the three functions (d, n and c).Thus device functions as intended.A functional test with mating device was not performed since the involved mating device was not returned for examination.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the viper3d compressor/distractor would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the source controlled drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER3D COMPRESSOR/DISTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16522248
Report Number1526439-2023-00461
Device Sequence Number6572878
Product Code HWB
UDI-Device Identifier10705034214757
UDI-Public(01)10705034214757
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286740020
Device Catalogue Number286740020
Device Lot NumberGM4286802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown